Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 23, 2008, 6:57 PM MDT for Cheyenne County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 23, 2008, 10:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KCYS 240103
FFWCYS
NEC033-240430-
/O.NEW.KCYS.FF.W.0010.080624T0057Z-080624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF SIDNEY...
* UNTIL 1030 PM MDT
* AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
POSSIBLE FLASH FLOODING FROM THUNDERSTORMS THAT PRODUCED VERY
HEAVY RAINFALL. THE STORMS AT THAT TIME WERE OVER THE NORTHEAST
PART OF CHEYENNE COUNTY. DOPPLER RADAR HAS ESTIMATED BETWEEN 2
AND 3 INCHES OF RAINFALL IN A SHORT TIME MAINLY OVER THE SOUTHWEST
AND NORTHEAST CORNERS OF CHEYENNE COUNTY.
SIDNEY DRAW IN SOUTHWEST CHEYENNE COUNTY HAS BEEN PARTICULARLY
AFFECTED BY THE HEAVY RAIN AND WILL LIKELY EXPERIENCE AT LEAST MINOR
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
VERNON...MILLER AIRSTRIP...POTTER...GURLEY...DALTON AND BROWNSON
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.
LAT...LON 4115 10289 4100 10299 4104 10335 4141 10333
4141 10260 4120 10262
TIME...MOT...LOC 0057Z 180DEG 0KT 4110 10319
$$
WEILAND2 follow-up statements
000
WGUS75 KCYS 240229
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT MON JUN 23 2008
NEC033-240430-
/O.CON.KCYS.FF.W.0010.000000T0000Z-080624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE NE-
828 PM MDT MON JUN 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR
CHEYENNE COUNTY...
AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NO THUNDERSTORMS OVER THE FLASH FLOOD WARNING AREA.
DOPPLER RADAR ESTIMATES THAT AT LEAST 1 TO 2 INCHES OF RAIN HAS
FALLEN IN A 10 MILE WIDE AREA EXTENDING FROM 15 MILES SOUTHWEST OF
SIDNEY TO GURLEY TO 15 MILES EAST OF DALTON. RAINFALL AMOUNTS OF 2
TO 3 INCHES HAVE FALLEN ACROSS FAR SOUTHWEST CHEYENNE COUNTY 10
MILES WEST OF LORENZO AND ACROSS FAR NORTHEAST CHEYENNE COUNTY 15
MILES EAST OF DALTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIDNEY
AIRPORT...MOUNT VERNON...MILLER AIRSTRIP...SIDNEY...POTTER...GURLEY
AND BROWNSON
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.
LAT...LON 4115 10289 4100 10299 4104 10335 4141 10333
4141 10260 4120 10262
TIME...MOT...LOC 0221Z 180DEG 0KT 4110 10319
$$
RUBIN000
WGUS75 KCYS 240428
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 PM MDT MON JUN 23 2008
NEC033-240438-
/O.EXP.KCYS.FF.W.0010.000000T0000Z-080624T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE NE-
1028 PM MDT MON JUN 23 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT FOR CHEYENNE
COUNTY...
ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED...YOU SHOULD STILL
WATCH FOR FLOODING OF LOW LYING AREAS.
LAT...LON 4115 10289 4100 10299 4104 10335 4141 10333
4141 10260 4120 10262
TIME...MOT...LOC 0428Z 180DEG 0KT 4110 10319
$$
RUBINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:26 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 23, 1:26 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT MON JUN 23 2008 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... BROAD WEAKLY AMPLIFIED RIDGE ACROSS THE CENTRAL CONUS. DISCRETE SHORTWAVES WILL CONTINUE TO PERIODICALLY CREST THE TOP OF THE RIDGE AFFECTING SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE FIRST SOUTHWEST TO NORTHEAST ORIENTED SHORTWAVE LOCATED FROM CONVERSE COUNTY THROUGH NORTHWEST COLORADO ATTM WILL TRANSLATE EAST THROUGH THE AFTERNOON AND EVENING HOURS. MID-LEVEL MOISTURE WILL INCREASE AND WEAK MID-LEVEL COOLING WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE THROUGH SUNSET YIELDING MINIMUM LIFTED INDICES IN THE -3 TO -5C RANGE AND MAXIMUM SBCAPES IN THE 1500-2000 J/KG. MID-LEVEL FLOW IS RELATIVELY WEAK...WITH LESS THAN 25 OR 30 KTS EXISTING THROUGHOUT THE ENTIRE LAYER PER BUFKIT SOUNDINGS WHICH MAY HELP TO LIMIT OVERALL ORGANIZATION. NONETHELESS...A FEW THUNDERSTORMS WILL UNDOUBTEDLY BECOME STRONG TO LOCALLY SEVERE...PARTICULARLY EAST OF A CHEYENNE TO DOUGLAS LINE LATER THIS AFTERNOON AND EVENING. CONVECTION WILL WANE WITH SUNSET...OR SHORTLY THEREAFTER. ADDITIONAL SHORTWAVES WILL CREST THE RIDGE AGAIN TOMORROW AND WEDNESDAY AFTERNOON PROVIDING ANOTHER SHOT AT ISOLATED TO LOCALLY SCATTERED CONVECTION. MID-LEVEL TEMPERATURES WILL BE ON THE INCREASE WITH H7 TEMPERATURES REACHING THE 13 TO 16C RANGE BY WEDNESDAY. THIS WILL YIELD MID 90S IN THE PANHANDLE...AND UPPER 80S TO LOW 90S ACROSS WYOMING FOR TUESDAY AND WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... EVENING CONVECTION SHOULD GRADUALLY DIE OFF THOUGH MAY STILL CONTINUE OVER THE PANHANDLE A WHILE LONGER. MORE SIG CHANGES BEGIN BY LATE THURSDAY AS DECENT UPPER TROF SWINGS INTO THE NORTHERN ROCKYS AND DRIVES A COLD FRONT ACROSS THE CWA THURSDAY NIGHT WITH SOME ASSOCIATED CONVECTION. MAIN UPPER TROF PASSES ACROSS FRIDAY WITH DRIER AND COOLER AIR FILTERING ACROSS THE CWA. INSTABILITY ALSO GETS PUSHED TO THE SOUTHEAST WITH JUST SOME HINT OF POSSIBLE CONVECTION ALONG THE FAR SRN CWA FRIDAY AFTERNOON. OTHERWISE COOLER TEMPERATURES EXPECTED FRIDAY AND SATURDAY AS SFC HIGH SETTLES OVER THE REGION BEHIND UNSEASONABLY STRONG UPPER LOW MOVING TOWARD THE GREAT LAKES REGION. RETURN TO WARMER TEMPERATURES SUNDAY AND MONDAY AS UPPER RIDGE OVER THE WESTERN CONUS EDGES EASTWARD TOWARD THE AREA. INSTABILITY REMAINS SHUNTED WELL TO THE SOUTH AND EAST OF THE CWA AFTER FRIDAY THUS WILL FAVOR A DRY FCST FOR THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON...AND WILL SPREAD EAST ONTO THE WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE BY LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL IN LARGE PART BE VFR AT AREA TERMINALS...WITH SOME MVFR CIGS/VSBYS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE CONTAINING HAIL AND DAMAGING WINDS THIS AFTERNOON/EVENING. CONVECTION WILL WANE WITH SUNSET OR SHORTLY THEREAFTER...WITH ANOTHER ROUND OF THUNDERSTORMS EXPECTED ON TUESDAY AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....RE
Hazardous weather outlook, Jun 23, 5:08 PM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT MON JUN 23 2008 WYZ059-061>067-069-241145- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 508 PM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS EVENING. WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITHIN THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-068-070-241145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 508 PM MDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST INTO EARLY TONIGHT. SOME STORMS WILL BECOME SEVERE WITH DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE AREA FROM CHADRON TO SIDNEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 23, 4:54 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 454 PM MDT MON JUN 23 2008 WYZ059-060-240100- CONVERSE-NIOBRARA- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 454 PM MDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN CONVERSE AND CENTRAL NIOBRARA COUNTIES THIS EVENING... AT 445 PM...STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL AND EASTERN CONVERSE COUNTY AND WEST CENTRAL NIOBRARA COUNTY. THE STORMS WILL MOVE TO THE EAST AT 15 MPH AND WILL LIKELY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND MODERATE RAINFALL. THE STORMS WILL AFFECT THE CITIES OF LANCE CREEK AND LUSK THROUGH 630 PM. WEILAND
Local storm report, Jun 23, 5:03 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 15 SSW CHUGWATER 41.56N 104.93W
06/23/2008 LARAMIE WY LAW ENFORCEMENT
WATER IN BEAR CREEK IS 20 TO 25 FT ACROSS AND 5 TO 6 FT
DEEP. DISTANCE FROM CHUGWATER IS APPX. DISPATCH PLACED
EVENT AT MILE MARKER 40OR41.
&&
BCHAPMANLocal storm report, Jun 23, 5:06 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 E BAYARD 41.76N 103.25W
06/23/2008 M1.25 INCH MORRILL NE TRAINED SPOTTER
0450 PM FLOOD 15 SSW CHUGWATER 41.56N 104.93W
06/23/2008 LARAMIE WY LAW ENFORCEMENT
WATER IN BEAR CREEK IS 20 TO 25 FT ACROSS AND 5 TO 6 FT
DEEP. DISTANCE FROM CHUGWATER IS APPX. DISPATCH PLACED
EVENT AT MILE MARKER 40 OR 41 ON INTERSTATE 25.
&&
BCHAPMANSpecial weather statement, Jun 23, 5:41 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 541 PM MDT MON JUN 23 2008 WYZ060-240145- NIOBRARA- INCLUDING THE CITY OF...LUSK 541 PM MDT MON JUN 23 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NIOBRARA COUNTY THROUGH 730 PM... AT 535 PM...A STRONG THUNDERSTORM WAS LOCATED BETWEEN 20 AND 25 MILES TO THE NORTHWEST OF LUSK. THE STORM WAS MOVING TO THE EAST AT 20 MPH. THROUGH 730 PM THE STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS TO 50 MPH...HEAVY RAINFALL AND DEADLY LIGHTNING AS IT MOVES ACROSS NORTHERN NIOBRARA COUNTY. WEILAND
Local storm report, Jun 23, 6:13 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 E BAYARD 41.76N 103.25W
06/23/2008 M1.25 INCH MORRILL NE TRAINED SPOTTER
0450 PM FLASH FLOOD 15 SSW CHUGWATER 41.56N 104.93W
06/23/2008 LARAMIE WY LAW ENFORCEMENT
WATER IN BEAR CREEK IS 20 TO 25 FT ACROSS AND 5 TO 6 FT
DEEP. DISTANCE FROM CHUGWATER IS APPX. DISPATCH PLACED
EVENT AT MILE MARKER 40 OR 41 ON INTERSTATE 25.
&&
BCHAPMANLocal storm report, Jun 23, 6:38 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 15 E DALTON 41.41N 102.68W
06/23/2008 M0.50 INCH CHEYENNE NE TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL WITH HEAVY RAIN.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:15 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 43 min |
| Jun 23, 6:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 58 min |
| Jun 23, 6:46 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 40 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.